Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 28, NWS Tulsa, OK

March 14, 2020Choctaw County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 14, 2020, 11:36 PM CDT for Choctaw County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 14, 2020, 11:36 PM CDT (04:36 UTC)
Expired
Mar 14, 2020, 11:58 PM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 177 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2020-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2020-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

099 
WUUS54 KTSA 150436
SVRTSA
OKC023-150515-
/O.NEW.KTSA.SV.W.0028.200315T0436Z-200315T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1136 PM CDT Sat Mar 14 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Choctaw County in southeastern Oklahoma...

* Until 1215 AM CDT.

* At 1135 PM CDT, a severe thunderstorm was located 11 miles north of
  Blossom, moving northeast at 40 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations in or near the path include...
  Fort Towson...                    Raymond Gary State Park...
  Huskey...                         Swink...
  Frogville...                      

LAT...LON 3387 9545 3388 9546 3389 9546 3388 9548
      3416 9516 3394 9516 3396 9523 3394 9525
      3389 9526 3390 9526 3391 9527 3390 9528
      3388 9528 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0435Z 222DEG 37KT 3383 9540 

HAIL...1.25IN
WIND...<50MPH
 
$$

Lacy
2 follow-up statements
508 
WWUS54 KTSA 150446
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1146 PM CDT Sat Mar 14 2020

OKC023-150515-
/O.CON.KTSA.SV.W.0028.000000T0000Z-200315T0515Z/
Choctaw OK-
1146 PM CDT Sat Mar 14 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...

At 1145 PM CDT, a severe thunderstorm was located 8 miles south of
Raymond Gary State Park, moving northeast at 40 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations in or near the path include...
Frogville...                      Huskey...
Swink...                          

The storm has been weakening as it approaches the Red River and 
Frogville in far southeast Choctaw county. If this trend continues, 
the warning will be canceled early.

LAT...LON 3387 9540 3406 9516 3394 9516 3396 9523
      3394 9525 3389 9526 3390 9526 3391 9527
      3390 9528 3388 9528 3387 9529 3389 9533
      3387 9534
TIME...MOT...LOC 0445Z 228DEG 35KT 3389 9531 

HAIL...1.00IN
WIND...<50MPH
 
$$

Lacy
345 
WWUS54 KTSA 150458
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1158 PM CDT Sat Mar 14 2020

OKC023-150508-
/O.CAN.KTSA.SV.W.0028.000000T0000Z-200315T0515Z/
Choctaw OK-
1158 PM CDT Sat Mar 14 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHOCTAW COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3387 9540 3406 9516 3394 9516 3396 9523
      3394 9525 3389 9526 3390 9526 3391 9527
      3390 9528 3388 9528 3387 9529 3389 9533
      3387 9534
TIME...MOT...LOC 0457Z 222DEG 37KT 3399 9520 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 11:31 PM CDT, 5 minutes earlier.

Area forecast discussion, Mar 14, 11:31 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1131 PM CDT Sat Mar 14 2020

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR will prevail through the period, with periods of IFR cigs
possible across the AR and SE OK sites. Patchy -DZ and MVFR
vsbys are also possible at the E OK sites early in the period.
Rain will begin increasing in areal coverage at the end of the
TAF period, however any impacts should be after 06z Monday.

&&

.PREV DISCUSSION... /Issued 934 PM CDT Sat Mar 14 2020/

..UPDATE...

DISCUSSION...
Scattered light showers remain across west central AR stretching
southwestward to an area of renewed deeper convection across
north TX. This corridor along the cool side of the sfc front will
remain a zone of higher precip chances through the overnight
hours. Updated forecast will realign precip chances slightly and
maintain a mention of thunder across far SE OK. Remainder of fcst
is tracking well.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....23
Hazardous weather outlook, Mar 14, 4:50 PM CDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
450 PM CDT Sat Mar 14 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
450 PM CDT Sat Mar 14 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Far southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Isolated thunderstorms will remain possible this afternoon
and evening across far southeast Oklahoma.  Severe weather is
not expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential.
MONDAY through WEDNESDAY...Thunderstorm and Heavy Rain Potential.
THURSDAY...Thunderstorm...High Wind and Heavy Rain Potential.
FRIDAY...High Wind Potential.

EXTENDED DISCUSSION...
Isolated thunderstorms will remain possible near the Red River
during the day Sunday, with widespread light rain and isolated
storms late Sunday night. Rain and isolated thunderstorms will
continue on Monday and localized flooding will increase.
Heavier rains and thunderstorm potential arrive Tuesday
into Wednesday.  Flooding will likely become a concern by
this time, with both short term flash flooding and main stem river
flooding potential increasing.  The unsettled period will peak
on Thursday as widespread showers and storms spread across
the region.  Severe weather potential may increase at this time
and flooding concerns are likely to be ongoing across portions
of eastern Oklahoma and western Arkansas.  Breezy, cooler, and
dry conditions are forecast for late next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 14, 11:33 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1133 PM CDT Sat Mar 14 2020

OKZ053-150500-
Choctaw OK-
1133 PM CDT Sat Mar 14 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
MIDNIGHT CDT...

At 1132 PM CDT, a strong thunderstorm was located 9 miles north of
Blossom, moving northeast at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Huskey...                         Swink...
Frogville...

LAT...LON 3387 9545 3388 9546 3389 9546 3387 9549
      3416 9516 3394 9516 3396 9523 3394 9525
      3389 9526 3390 9526 3391 9527 3390 9528
      3388 9528 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0432Z 230DEG 37KT 3380 9543

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 11:33 PM CDTSpecial Weather StatementTSAChoctaw27 min
Mar 15, 9:28 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware10 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.